Uveal Effusion as a Mechanism of Bilateral Angle-Closure Glaucoma Induced by Chlorthalidone

    loading  Checking for direct PDF access through Ovid

Abstract

Purpose:

To report a novel case of acute bilateral uveal effusions, angle closure, and acute myopia induced by administration of chlorthalidone.

Methods:

Case report.

Results:

Bilateral shallow anterior chambers, high intraocular pressure, and a myopic shift were encountered in a patient 1 week after initiation of chlorthalidone. Ultrasound evaluation revealed bilateral ciliochoroidal effusions, appositional angle closure, and suspected ciliary body edema. Cessation of chlorthalidone, in addition to administration of cycloplegics and ocular antihypertensives, resulted in prompt resolution of this idiosyncratic reaction.

Conclusions:

The antihypertensive medication chlorthalidone may cause bilateral uveal effusions inducing acute angle-closure glaucoma and acute myopia.

Related Topics

    loading  Loading Related Articles